Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 21, 2012, 2:36 PM EDT for 4 counties in Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2012, 2:36 PM EDT (18:36 UTC)
- Expired
- May 21, 2012, 3:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 2:36 PM EDT | HAIL 1 | 1 Se Slade, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS53 KJKL 211836
SVRJKL
KYC065-129-197-237-211915-
/O.NEW.KJKL.SV.W.0091.120521T1836Z-120521T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 315 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLADE...OR 9 MILES SOUTHEAST OF STANTON...AND MOVING SOUTHEAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMPTON...NATURAL BRIDGE S.P....GREELEY...GLENCAIRN...STANDING
ROCK...FIXER...LEECO...KOOMER RIDGE CAMPGROUND...ZACHARIAH...
JENSON...PINE RIDGE...ROGERS...TORRENT...HIGH FALLS...BOOTH...
WHISMAN...GRANNIE...ZOE...FINCASTLE AND BAPTIST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3785 8367 3782 8364 3783 8362 3774 8345
3762 8370 3775 8383 3788 8373
TIME...MOT...LOC 1836Z 299DEG 6KT 3779 8371
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN1 follow-up statement
556
WWUS53 KJKL 211859
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT MON MAY 21 2012
KYC065-129-197-237-211915-
/O.CON.KJKL.SV.W.0091.000000T0000Z-120521T1915Z/
POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
259 PM EDT MON MAY 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ESTILL...NORTH CENTRAL LEE...WESTERN WOLFE AND SOUTHEASTERN POWELL
COUNTIES UNTIL 315 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TORRENT...OR 7 MILES WEST OF
CAMPTON...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...JENSON...TORRENT...ZOE...ROGERS...PINE RIDGE...WHISMAN...
BOOTH...GRANNIE...HIGH FALLS...FINCASTLE AND BAPTIST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3779 8371 3782 8365 3782 8364 3783 8362
3774 8345 3762 8370 3775 8383
TIME...MOT...LOC 1900Z 299DEG 6KT 3772 8367
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:06 PM EDT, 30 minutes earlier.
Area forecast discussion, May 21, 2:06 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 206 PM EDT MON MAY 21 2012 .UPDATE... ISSUED AT 206 PM EDT MON MAY 21 2012 SCATTERED THUNDERSTORMS HAVE FIRED WELL AHEAD OF AN APPROACHING COLD FRONT. THE STORMS HAVE BEGUN TO MERGE INTO A LINE THAT EXTENDS FROM FLEMINGSBURG SOUTHWARD TO FRENCHBURG...CAMPTON...BOONEVILLE AND LAUREL CREEK. ISOLATED STORMS ARE ONGOING ACROSS LETCHER...HARLAN...AND BELL COUNTIES AS WELL. THEREFORE...PRECIPITATION PROBABILITIES FOR THE EARLY AFTERNOON HOURS WERE INCREASED TO ACCOUNT FOR THE LATEST ONGOING WEATHER. THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AS THE FRONT CONTINUES TO MOVE EASTWARD. CORRESPONDING ADJUSTMENTS WERE ALSO MADE TO THE SKY COVER...RAINFALL TOTALS...AND WEATHER FORECAST ELEMENTS...BASED ON THE UPDATED PRECIPITATION CHANCES. UPDATE ISSUED AT 1100 AM EDT MON MAY 21 2012 A FEW CHANGES WERE MADE TO THE FORECAST FOR THE REST OF TODAY. LATEST SATELLITE IMAGERY SHOWS THAT SKIES ACROSS MOST OF EASTERN KENTUCKY HAVE BEEN CLEAR OR MOSTLY CLEAR ALL MORNING LONG. THIS TREND IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS BEFORE CLOUD COVER BEGINS TO FILL IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT. RADAR IMAGERY HAS REVEALED A SIMILAR TREND...WITH NO SHOWERS OR THUNDERSTORMS CURRENTLY OCCURRING ACROSS ANY PART OF THE FORECAST AREA. SHOWERS AND STORMS WILL EVENTUALLY BEGIN TO FORM AND MOVE ACROSS EASTERN KENTUCKY THIS AFTERNOON AND EVENING AS THE FRONT MOVES ACROSS THE AREA DURING THE PEAK HEATING OF THE DAY. WITH THAT IN MIND...PRECIPITATION PROBABILITIES THROUGH EARLY THIS AFTERNOON WERE DECREASED TO ACCOUNT FOR THE LATEST TRENDS AND MODEL DATA. THE BEST CHANCE FOR SHOWERS LOOKS TO BE FROM MID AFTERNOON ONWARD. A FEW ADJUSTMENTS WERE ALSO MADE TO TEMPERATURES...DEWPOINTS...AND WINDS...BUT ONLY TO ESTABLISH NEW TRENDS BASED ON THE HOURLY OBSERVATIONAL DATA. UPDATE ISSUED AT 745 AM EDT MON MAY 21 2012 DID A QUICK UPDATE TO THE GRIDS TO REFLECT THE CURRENT RADAR TRENDS AND SKY COVER. A FEW HINTS OF SHOWERS HAVE STARTED OVER PARTS OF EAST KENTUCKY AND THE EARLIER CONVECTION TO THE WEST HAS WANED AS EXPECTED. ACCORDINGLY...NUDGED POPS UP THROUGH THE AREA AND TOOK THEM DOWN IN THE WEST THROUGH 15Z. ALSO FINE TUNED THE T AND TD GRIDS FOR OBS AND TRENDS. NDFD GRIDS AND WEB FORECASTS HAVE BEEN UPDATED. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM EDT MON MAY 21 2012 06Z SFC ANALYSIS SHOWS GENERAL AND WEAK LOW PRESSURE THROUGH THE OHIO VALLEY. THERE IS A COLD FRONT SLOWLY APPROACHING FROM THE WEST CURRENTLY JUST ENTERING THE NORTHWEST PARTS OF THE OHIO VALLEY. AHEAD OF THIS...A NORTH TO SOUTH AREA OF SHOWERS AND THUNDERSTORMS IS FOUND EXTENDING FROM WESTERN/CENTRAL INDIANA DOWN THROUGH THE WESTERN HALF OF KENTUCKY. WITH LIGHT WINDS THROUGHOUT THE COLUMN THE INDIVIDUAL CELLS IN THIS AREA ARE MOVING VERY SLOWLY...IF AT ALL. OF MESOSCALE INTEREST...A WELL DEFINED OUTFLOW BOUNDARY IS MOVING EAST TOWARD THE CWA AT A STEADY CLIP AND THIS MAY KICK OF SOME CONVECTION LOCALLY AHEAD OF SCHEDULE. MORE LIKELY...THOUGH...THIS BOUNDARY WILL DISSIPATE BEFORE CAUSING TO MUCH TROUBLE...BUT MAY REMAIN A SUBTLE FEATURE THAT COULD SUPPORT EXTRA CONVECTIVE MISCHIEF IN EAST KENTUCKY LATER TODAY. OTHERWISE...EAST KENTUCKY IS ENJOYING A SEASONABLE NIGHT UNDER MOSTLY CLEAR SKIES WITH JUST SOME HIGH CLOUDS FROM THE CONVECTION TO THE WEST POSSIBLY IMPINGING TOWARDS DAWN. THE MOSTLY CLEAR SKIES HAVE ALLOWED A SMALL TO MODERATE RIDGE TO VALLEY TEMPERATURE SPLIT TO DEVELOP EARLY THIS MORNING ALONG WITH SOME PATCHY VALLEY FOG. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH A SLOWER SOLUTION TO THE TROUGH MOVING INTO THE OHIO VALLEY LATER TODAY. THE BASE OF THIS THEN AMPLIFIES A NOTCH BY MIDDAY TUESDAY AS IT CROSSES THE TENNESSEE VALLEY WITH THE NAM12 THE STRONGEST...BUT THE LATEST ECMWF NOT FAR BEHIND. THE MODELS HAVE BEEN COMING INTO LINE WITH THE ECMWF SOLUTION OVER THE PAST FEW DAYS AND THEREFORE CONFIDENCE IS HIGHER IN A BLENDED SOLUTION. AS A RESULT...HAVE FOLLOWED THEIR CONSENSUS BUT PUT EXTRA EMPHASIS ON THE SPECIFICS FROM THE HIGHER RESOLUTION NAM12 AS THE MESOSCALE WILL LIKELY DOMINATE...AT LEAST FOR INITIAL CONVECTIVE DEVELOPMENT. SENSIBLE WEATHER WILL PROBABLY FEATURE CONVECTION TO OUR WEST DIMINISHING IN A DIURNAL MINIMUM THROUGH MID MORNING BEFORE FIRING UP AGAIN AS THE FRONT GETS CLOSER. OUTFLOWS FROM THIS...OR JUST GENERAL INSTABILITY...SHOULD HELP INITIATE STORMS BY MIDDAY OVER OUR WESTERN COUNTIES. WHILE THIS CONVECTION IS EXPECTED TO DEVELOP TO OUR WEST INITIALLY...ADDITIONAL MESOSCALE DRIVEN SHOWERS AND STORMS SHOULD THEN FORM AND WORK EAST AS THE DAY WEARS ON. THE FRONT AND ITS UPPER SUPPORT ARE NOT AWFULLY STRONG...THOUGH...SO WHILE SCATTERED TO NUMEROUS STORMS ARE EXPECTED FOR MOST OF THE AREA AT LEAST PART OF THE DAY...THEY SHOULD BE MORE OF A GARDEN VARIETY...SLOW MOVING AND WITH ENOUGH QUESTIONS ON COVERAGE FOR POPS JUST TO NIP AT LIKELY BY LATE AFTERNOON. THE PCPN CHANCES WILL THEN CONTINUE AT A DIMINISHED RATE INTO THE EVENING AND OVERNIGHT AS THE UPPER TROUGH SLOWLY MOVES INTO POSITION OVERHEAD AND ITS SFC REFLECTION HOLDS THE FRONT OVER OUR AREA. IT DOES APPEAR THAT THE FRONT AND ITS CONVECTION WILL GET FAR ENOUGH EAST BY TUESDAY MORNING TO SUGGEST THAT OUR WESTERN COUNTIES COULD BE DRY FOR THE LATTER PART OF THE SHORT TERM...THOUGH WITH DIURNAL HEATING AND DEEPENING ALOFT THEY MAY NOT BE SPARED THROUGH ALL OF TUESDAY AFTERNOON. SOMEWHAT COOLER AIR IN THE WAKE OF THE FRONT FOR OUR WESTERN ZONES AND CLOUDS/CONVECTION IN THE EAST WILL KEEP TEMPERATURES NEAR NORMAL...OR JUST ON THE COOL SIDE...ON TUESDAY. FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE LATEST MET GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD WITH LIMITED TERRAIN BASED ADJUSTMENTS TONIGHT GIVEN THE MOIST AND CLOUDY ENVIRONMENT. AS FOR POPS...ACTUALLY ENDED UP A TOUCH HIGHER THAN THE MET GUIDANCE TODAY AND THEN IN BETWEEN THE HIGHER MET AND LOWER MAV FOR TONIGHT AND TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 AM EDT MON MAY 21 2012 MODELS IN PRETTY GOOD AGREEMENT INTO THE UPCOMING WEEKEND. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL LIKELY PLAGUE THE AREA THROUGH MUCH OF THE WEEK WITH MODELS HOLDING THE SYSTEM OVER THE CENTRAL APPALACHIANS THROUGH THURSDAY. DYNAMICS ARE NOT ALL THAT GREAT FROM TUESDAY NIGHT ONWARD...BUT WITH INSTABILITY DEVELOPING EACH AFTERNOON...THERE MAY BE SOME SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS. THUS...WILL RAMP POPS UP DURING THE AFTERNOONS...WITH DRY CONDITIONS FOR THE OVERNIGHT PERIODS. BY FRIDAY...HEIGHTS FINALLY BEGIN TO BUILD OVER THE REGION WITH VERY MILD AIR FLOODING INTO EASTERN KENTUCKY. THIS WILL RESULT IN AFTERNOON HIGHS IN THE UPPER 80S TO AROUND 90 ON FRIDAY... SATURDAY...AND SUNDAY. MAINLY DRY WEATHER IS ANTICIPATED WITH THE RIDGE AXIS CENTERED ACROSS THE REGION THROUGH MOST OF THE MEMORIAL DAY WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 206 PM EDT MON MAY 21 2012 A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS A PORTION OF EASTERN KENTUCKY MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR. THE TAF FORECAST WAS MODIFIED TO ACCOUNT FOR ANY STORMS THAT WILL AFFECT THE AIRPORT AT JKL FOR THE REST OF THE AFTERNOON. AS A COLD FRONT CONTINUE TO MOVE TOWARD THE AREA FROM THE WEST...MORE SHOWERS AND STORMS WILL LIKELY FIRE UP THIS AFTERNOON AND EVENING. ALL THREE TAF SITES WILL LIKELY BE AFFECTED BY A SHOWER OR STORMS BETWEEN NOW AND 2 OR 3Z THIS EVENING. LOCALLY HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS WITH ANY THUNDERSTORMS. A 30-35 MPH WIND GUST CAN ALSO NOT BE RULED OUT WITH THESE STORMS THIS AFTERNOON AND EVENING. MVFR CONDITIONS WILL BE POSSIBLE DURING ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. A BIT OF FOG MAY ALSO FORM OVERNIGHT IN THE MOISTURE LADEN SURFACE AIR...PARTICULARLY AT JKL. MVFR CONDITIONS WILL AGAIN BE ON TAP WHERE ANY FOG IS ABLE TO FORM. ISOLATED TO SCATTERED SHOWERS...AND PERHAPS AND ISOLATED STORM...WILL REMAIN POSSIBLE TONIGHT AND TOMORROW. ANOTHER ROUND OF MORE WIDESPREAD SHOWERS AND STORMS WILL BE POSSIBLE NEAR THE END OF THE TAF PERIOD ON TUESDAY...AS AN AREA OF LOW PRESSURE LINGERS OVER THE OHIO AND TENNESSEE VALLEY AREAS OF EASTERN TENNESSEE...KENTUCKY...AND WEST VIRGINIA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...GREIF LONG TERM....KAS AVIATION...AR
Hazardous weather outlook, May 21, 4:10 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT MON MAY 21 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 410 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME TUESDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Special weather statement, May 21, 1:27 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 127 PM EDT MON MAY 21 2012 KYZ108-111-112-114-211800- OWSLEY-WOLFE-LEE-BREATHITT- 127 PM EDT MON MAY 21 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT MONDAY AFTERNOON... NORTHERN OWSLEY... CENTRAL WOLFE... EASTERN LEE AND NORTHWESTERN BREATHITT. AT 127 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAPTIST TO AIREDALE TO LOWER BUFFALO...OR ALONG A LINE EXTENDING FROM CAMPTON TO BEATTYVILLE TO BOONEVILLE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRENT AROUND 135 PM EDT...LANDSAW AROUND 140 PM EDT...EVERSOLE AROUND 145 PM EDT...MALAGA AROUND 150 PM EDT...LEXIE AROUND 155 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Local storm report, May 21, 1:33 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
133 PM EDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL OWINGSVILLE 38.14N 83.76W
05/21/2012 E0.75 INCH BATH KY 911 CALL CENTER
&&
TBREWERLocal storm report, May 21, 1:39 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
139 PM EDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL OWINGSVILLE 38.14N 83.76W
05/21/2012 E0.88 INCH BATH KY 911 CALL CENTER
SECOND CALL FROM DISPATCH. STATED THAT THEY HAD OBSERVED
BOTH PENNY AND NICKEL SIZED HAIL.
&&
TBREWERSpecial weather statement, May 21, 1:49 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 149 PM EDT MON MAY 21 2012 KYZ050-058>060-211830- MENIFEE-MONTGOMERY-POWELL-ESTILL- 149 PM EDT MON MAY 21 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT MONDAY AFTERNOON... WEST CENTRAL MENIFEE... SOUTHERN MONTGOMERY... POWELL AND EXTREME NORTH CENTRAL ESTILL. AT 149 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTBEND...OR 7 MILES NORTHWEST OF STANTON...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALTERSVILLE AROUND 155 PM EDT...VAUGHNS MILL AROUND 200 PM EDT...BEAN AROUND 205 PM EDT...STANTON AROUND 210 PM EDT...CAT CREEK AROUND 220 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, May 21, 1:56 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 156 PM EDT MON MAY 21 2012 KYZ060-106-108-211830- MENIFEE-MORGAN-WOLFE- 156 PM EDT MON MAY 21 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT MONDAY AFTERNOON... SOUTHEASTERN MENIFEE... SOUTHWESTERN MORGAN AND NORTHERN WOLFE. AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALERIA...OR 7 MILES NORTH OF CAMPTON...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALERIA AROUND 205 PM EDT...WELLINGTON AROUND 210 PM EDT...GOSNEYVILLE AROUND 215 PM EDT...MAYTOWN AROUND 220 PM EDT...TOLIVER AROUND 225 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, May 21, 2:08 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 208 PM EDT MON MAY 21 2012 KYZ069-080-086-114-116-117-211845- LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-CLAY- 208 PM EDT MON MAY 21 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT MONDAY AFTERNOON... NORTHEASTERN KNOX... SOUTHEASTERN JACKSON... WEST CENTRAL LESLIE... SOUTHEASTERN OWSLEY... CLAY AND NORTHEASTERN LAUREL. AT 208 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR BERNICE...OR NEAR MANCHESTER...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LITTLETON AROUND 215 PM EDT...HORSE CREEK JUNCTION AROUND 220 PM EDT...TANKSLEY AROUND 225 PM EDT...TEGES AROUND 230 PM EDT...HENSLEY AROUND 240 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:53 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Lee, Owsley | 37 min |
| May 21, 1:11 PM EDT | Areal Flood Advisory | JKL | Lee, Owsley | 79 min |
| May 21, 2:01 PM EDT | Areal Flood Advisory | JKL | Menifee | 89 min |
| May 21, 2:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 41 min |
| May 21, 2:22 PM EDT | Flash Flood Warning | JKL | Menifee, Montgomery | 3 hr |
| May 21, 2:32 PM EDT | Areal Flood Advisory | JKL | Lee, Menifee, Montgomery, Powell, Wolfe | 88 min |
| May 21, 2:34 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel | 86 min |
| May 21, 2:44 PM EDT | Flash Flood Warning | JKL | Powell, Wolfe | 3 hr |
| May 21, 2:49 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 101 min |
| May 21, 2:56 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee | 49 min |
| May 21, 3:02 PM EDT | Areal Flood Advisory | JKL | Estill, Lee | 88 min |
| May 21, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 49 min |
| May 21, 3:15 PM EDT | Flash Flood Warning | JKL | Estill, Lee | 3 hr |
| May 21, 3:35 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 3 hr |
| May 21, 3:45 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel | 75 min |
| May 21, 3:49 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley | 101 min |
| May 21, 3:59 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 2 hr |
| May 21, 4:35 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 115 min |
| May 21, 4:45 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel | 46 min |
| May 21, 5:12 PM EDT | Areal Flood Advisory | JKL | Fleming | 108 min |
| May 21, 5:45 PM EDT | Areal Flood Warning | JKL | Powell | 3 hr |
| May 21, 6:02 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 21, 6:15 PM EDT | Flash Flood Warning | JKL | Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.